On the estimation of a variance ratio

Published

Journal Article

The estimation of the ratio of two independent normal variances is considered under scale invariant squared error loss function, when the means are unknown. The best invariant estimator is shown to be inadmissible. Two new classes of improved estimators are obtained, one by extending Stein (1964) and the other by extending Brown (1968). Numerical studies are presented to indicate the percent improvements in risk. © 1988.

Full Text

Duke Authors

Cited Authors

  • Gelfand, AE; Dey, DK

Published Date

  • January 1, 1988

Published In

Volume / Issue

  • 19 / 1

Start / End Page

  • 121 - 131

International Standard Serial Number (ISSN)

  • 0378-3758

Digital Object Identifier (DOI)

  • 10.1016/0378-3758(88)90057-2

Citation Source

  • Scopus